Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS JSJ
NWS JSJ issued this severe thunderstorm warning at Jun 12, 2001, 2:10 PM CDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 12, 2001, 2:10 PM CDT (19:10 UTC)
- Expired
- Jun 12, 2001, 3:15 PM CDT
- In force
- 65 min
- Issued by
- NWS JSJ
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUCA52 TJSJ 121911
SVRSJU
PRC081-083-093-131-122015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
310 PM AST TUE JUN 12 2001
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED
* A SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
SAN SEBASTIAN
MARICAO
LAS MARIAS
LARES
* UNTIL 415 PM AST
* AT 258 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CENTERED ALONG THE BORDER OF LARES AND LAS
MARIAS...MOVING WESTWARD AT 5 TO 10 MPH.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS AND STAY AWAY FROM CREEKS AND OTHER FLOOD PRONE
AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE VERY HEAVY
RAIN...STRONG AND GUSTY WINDS...DEADLY LIGHTNING...AND HAIL. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE A TORNADO WITH LITTLE
OR NO ADVANCE WARNING.
STAY TUNED FOR ADDITIONAL WARNINGS OR STATEMENTS FROM THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN SAN JUAN.
LAT...LON 1828 6703 1816 6704 1818 6684 1831 6685What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:10 AM CDT, 4 hours earlier.
Area forecast discussion, Jun 12, 10:10 AM CDT, 4 hours before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE SAN JUAN PR
1000 AM AST TUE JUN 12 2001
CORRECTION FOR MARINE CONDITIONS
THERE IS A WEAK ILL DEFINED TROPICAL WAVE JUST TO THE EAST OF THE
FORECAST AREA...WITH THE AXIS AT ROUGHLY 62 DEGREES WEST. MOISTURE
AHEAD OF THE WAVE IS JUST TO THE EAST OF THE VIRGIN ISLANDS AND WILL
ENTER THE FORECAST AREA TODAY AND WILL CONTINUE THROUGH TONIGHT. IN
ADDITION THERE IS AN EXTENSION OF THE TUTT TO THE NORTHEAST THAT
EXTENDS SOUTHWEST AND ENCOMPASSES THE LOCAL AREA. THIS COUPLED WITH
THE DAYTIME HEATING...SEA BREEZE CONVERGENCE AND AVAILABLE LOW
MOISTURE ADVECTING INTO THE AREA SHOULD RESULT IN HEAVY TO MODERATE
SHOWERS AND THUNDERSTORMS. THE FAVORED AREA SHOULD BE THE WESTERN
AND WESTERN INTERIOR SECTIONS OF PUERTO RICO...WITH SCATTERED
SHOWERS ELSEWHERE. HOWEVER...THE U.S. VIRGIN ISLANDS WILL ALSO HAVE
SHOWER ACTIVITY THROUGHOUT THE DAY AND INTO TONIGHT AS THE MOISTURE
ADVECTION CONTINUES AND THE TUTT EXTENSION TO THE SOUTHWEST SHOULD
PERSIST.
THE POPS WILL HAVE TO BE RAISED FROM THE PREVIOUS PACKAGE...FOR BOTH
THE FIRST AND SECOND PERIODS.
FOR MARINE INTERESTS...A SMALL CRAFT ADVISORY MAY NEED TO BE ISSUED
THIS EVENING FOR THE CARIBBEAN WATERS AS SEAS FROM 5 TO 7 FEET ARE
EXPECTED. CONTINUE TO MONITOR THE MARINE FORECAST FOR FURTHER
UPDATES.
EQUIPMENT: NO OUTAGES AT THE CURRENT TIME.
.SJU...
.PR...NONE.
.VI...NONE.
WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITES AT:
HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LxOWER CASE).
OR
HTTP://WWW.UPR.CLU.EDU/NWS (ALL LOWER CASE).Nearby
Severe Thunderstorm Warnings in Puerto Rico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.